MAUDE Adverse Event Report: PFIZER CONSUMER HEALTH CARE THERMACARE LOWER BACK & HIP; DISPOSABLE PACK, HOT

PFIZER CONSUMER HEALTH CARE THERMACARE LOWER BACK & HIP; DISPOSABLE PACK, HOT
Health Effect - Clinical Codes Swelling (2091); Partial thickness (Second Degree) Burn (2694)
Type of Reportable Event Serious Injury
Event or Problem Description
Event verbatim [preferred term] burn blisters [burns second degree].Case narrative: this is a spontaneous report from a contactable consumer.A patient of unspecified age and gender started to receive thermacare heatwrap (thermacare lower back & hip), upc number: (b)(4), from an unspecified date at unknown frequency for an unspecified indication.The patient medical history was not reported.The patient's concomitant medications were not reported.The patient stated "i'm contacting you to let you know that i incurred several burn blisters on my calf from the use of a advanced joint pain therapy heatwrap".The action taken in response to the event was unknown, the outcome of the event unknown.Additional information has been requested and will be provided as it becomes available.Company clinical evaluation comment: based on the information provided, the event burns second degree as described is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure.The event is medically assessed as associated with the use of the device., comment: based on the information provided, the event burns second degree as described is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure.The event is medically assessed as associated with the use of the device.
 
Event or Problem Description
Event verbatim [preferred term] burn blisters [burns second degree] ,.Case narrative:this is a spontaneous report from a contactable consumer.A patient of unspecified age and gender started to receive thermacare heatwrap (thermacare lower back & hip), upc number: 305733017241, from an unspecified date at unknown frequency for an unspecified indication.The patient medical history was not reported.The patient's concomitant medications were not reported.The patient stated "i'm contacting you to let you know that i incurred several burn blisters on my calf from the use of a advanced joint pain therapy heatwrap".The action taken in response to the event was unknown, the outcome of the event unknown.According to product quality complaint group: investigation summary: the root cause category is non-assignable (complaint not confirmed as a quality defect).There was limited device specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number and/or return sample a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.There is not a product quality related trend identified for the subclass adverse event safety request for investigation.The manufacturing operations employ quality control procedures which include in process testing, thermal testing and visual inspection, to ensure the quality of the product being packaged.Follow-up (31may2019): new information received from product quality complaint group included: investigation results.Company clinical evaluation comment: based on the information provided, the event burns second degree as described is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure.The event is medically assessed as associated with the use of the device.There was limited device specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number and/or return sample a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.Product effect varies with each individual.No remedial action/corrective action/field safety corrective action is suggested at this time., comment: based on the information provided, the event burns second degree as described is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure.The event is medically assessed as associated with the use of the device.There was limited device specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number and/or return sample a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.Product effect varies with each individual.No remedial action/corrective action/field safety corrective action is suggested at this time.
 
Additional Manufacturer Narrative
Investigation summary: the root cause category is non-assignable (complaint not confirmed as a quality defect).There was limited device specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number and/or return sample a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.There is not a product quality related trend identified for the subclass adverse event safety request for investigation.The manufacturing operations employ quality control procedures which include in process testing, thermal testing and visual inspection, to ensure the quality of the product being packaged.

Brand Name
THERMACARE LOWER BACK & HIP
Common Device Name
DISPOSABLE PACK, HOT
Manufacturer (Section D)
PFIZER CONSUMER HEALTH CARE
1231 wyandotte drive
albany GA 31705
MDR Report Key8554831
Report Number1066015-2019-00123
Device Sequence Number2232105
Product Code IMD
UDI-Device Identifier00305733017241
UDI-Public305733017241
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;